MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The subject catheter was returned for analysis and it was discovered that the subject catheter shaft was broken/fractured during use.The procedure was completed successfully.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was found that the catheter hub was not returned.The catheter shaft was seen to be kinked bent at 51cm and 89cm from where the hub should be.The catheter shaft was seen to be broken.The catheter shaft was seen to be flat/crushed.During functional inspection the catheter could not be flushed due to the hub being broken/fractured but a 0.0265" patency mandrel was advanced through the catheter with slight friction felt in areas of damage.The hub id could not be confirmed as the hub was broken/fractured and not returned.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per dfu and there was no damage noted to the packaging prior to opening the packaging and the device was in good condition prior to use.Also, additional information indicated that during delivery of the subject catheter resistance was encountered and the hub of subject catheter was fractured.The catheter shaft was fractured and the hub was not returned.The catheter shaft most likely fractured when resistance was encountered trying to insert the subject catheter.The catheter shaft was flattened and kinked and friction was felt during analysis.The catheter shaft was probably damaged due to some procedural or anatomical factors during the procedure.The as reported as well as the as analyzed will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16585039
Report Number3008881809-2023-00147
Device Sequence Number1583440
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberM003XT2750910
Device Catalogue NumberM003XT2750910
Device Lot Number23485226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (UNKNOWN).; GUIDE CATHETER (UNKNOWN).
Patient Age54 YR
Patient SexFemale
Patient RaceAsian